MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410073030
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was reported to codman cnv on 2/14/2017; however, did not meet mdr reporting criteria until 5/11/2017 when the analysis was completed.The presidio was returned for analysis.As viewed through the returned packaging, it was found that the coil was not resheathed and returned entangled.As seen with the unaided eye, unreported coil stretching and knotting of the coil.It is impossible that the coil knotting occurred inside the microcatheter.There was an unreported kink on the dpu between the severed resheathing tool¿s two separated sections.Unreported severing of the resheathing tool was found.Unreported protrusion of the dpu through the sheath located 52.0 centimeters off the distal tip of the green introducer.The unreported fracture of the resheathing tool is ductile in nature requiring external force.No material defects were found.The coil¿s socket ring has been pushed down inside the angle ring outer sheath section.The articulating junction is now in a fixed position.The distal tip of the dpu and the proximal end of the coil are no longer concentric to each other.The locking mechanism has indentation, compression, and stretching damage.No manufacturing defects were found.The circumstances of how and when all the unreported damage found that occurred to the unit cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils resistance inside the microcatheter was not confirmed.Without the return of the headway microcatheter and due to the unreported severe damage found to the coil and other sections of the unit, the root cause of the coils resistance inside the microcatheter cannot be determined; however, the evidence as returned suggests interference may have been a contributing factor to the coils resistance.There are two possible contributing factors to the coils resistance inside the microcatheter.These factors may have worked in tandem or separately with each capable of producing similar results.The evidence also suggests that the primary contributing factor to the resistance inside the microcatheter may have occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back, the locking mechanism caught the inside of the v notch of the resheathing tool and became embedded.In addition, the locking mechanism may not have been fully disengaged off the core wire.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which may have bent the dpu, severed the resheathing tool, pushed the coil¿s socket ring down inside the sheath, caused a portion of the coil damage, and made the dpu protrude outside the sheath.In this condition, the coil will encounter severe resistance during advancement inside the microcatheter.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger.Caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1 in.(2-3 cm).The secondary contributing factor may have been due to distal interference of an unknown source and location.Without the return of the headway microcatheter, due to severe coil and other unreported damages, and that the microcoil system was completely cleaned by the end user before being returned, therefore rendering these factors of location and source to be undetermined as to what extent they may have contributed to the possible distal interference.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.This is 1 of 3 mdrs being submitted for this complaint, with associated report numbers of 2954740-2017-00104 and 2954740-2017-00103.
 
Event or Problem Description
As reported by a healthcare professional, a physician felt strong resistance during advanced a deltaplush (cpl10015330/ c40127), a deltapaq (cdf10020430/ c33041) and a presidio (pc410073030/ c41431) through a headway 17 microcatheter.Upon return of the devices for analysis, the deltaplush and deltapaq coils were found to be compressed and buckled and the presidio coil was stretched.Other coils were able to be advanced.The physician replaced the coils with same like products and the procedure was successfully completed.There were no potential adverse events.After multiple attempts to obtain additional information, no additional information was provided.

Brand Name
PRESIDIO 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6559787
Report Number2954740-2017-00105
Device Sequence Number749043
Product Code HCG
UDI-Device Identifier00878528003038
UDI-Public(01)00878528003038(17)210228(10)C41431
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberPC410073030
Device Lot NumberC41431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2017
Initial Report FDA Received Date05/11/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 MICROCATHETER